MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CORSAIR PRO; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. ASAHI CORSAIR PRO; PERCUTANEOUS CATHETER
Catalog Number CSR150-26P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #: e2015028.Device investigation could not be performed because the device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Reviewing of the production records found no indication of product deficiency.Based on the provided information, it was presumed that continuous torsion that exceeded the product's design limit was possibly applied in attempts to cross when the catheter tip was being trapped by the lesion.That stress was assumed to have caused the tip to become separated; however, causation of tip separation could not be determined.The instructions for use (ifu) states: [warnings] if any resistance or something abnormal is felt when operating this product, do not continue the operation while the causes are unclear.If it is suspected that the product is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the operation while the cause of the problem is not identified may cause damage to or separation of the catheter, and damage the blood vessel.Life-threatening adverse events may occur.); and, [malfunction and adverse effects] separation.
 
Event or Problem Description
It was reported that the tip of a corsair pro catheter became separated during a pci.8fr long femoral sheaths were placed in bilateral, 8fr al.75 guide was placed in the rca, and 8fr ebu 3.5 was placed in the lad.The rca was wired with a pilot 200 guide wire followed by the corsair pro.The corsair pro was advanced twisting as per ifu.At mid to distal section of the rca while twisting the distal radiopaque end of the corsair pro broke off from the rest of the corsair pro.Attempts were made with balloons to pre-dilate the rca to advance a snare down.Unfortunately neither the balloons nor the snare were able to advance to the dislodged corsair pro tip.While trying to snare, the snare kinked the pilot 200 causing loss of placement of the wire.Antegrade aborted and attempted to go retrograde, however, failed as there were no collateral options.The separated tip was left in situ.The patient was fine without injury or complication.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in date of this report was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI CORSAIR PRO
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key8183443
Report Number3003775027-2018-00223
Device Sequence Number1987157
Product Code DQY
UDI-Device Identifier04547327111850
UDI-Public(01)04547327111850(17)210228(10)180324K041
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
Report Date (Section F) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberCSR150-26P
Device Lot Number180324K041
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/11/2018
Event Location Hospital
Date Report to Manufacturer12/13/2018
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age63 YR